Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 130, NWS JSJ

September 27, 2005

NWS JSJ issued this flash flood warning at Sep 27, 2005, 4:16 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2005, 4:16 PM CDT (21:16 UTC)
Expired
Sep 27, 2005, 6:30 PM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 272116
FFWSJU
PRC051-135-137-272330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
515 PM AST TUE SEP 27 2005...CORRECTION...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE MUNICIPALITIES OF

     DORADO
     TOA ALTA
     TOA BAJA

* UNTIL 730 PM AST

* AT 511 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOA BAJA...
  SAN ANTONIO...SABANA SECA...RIO LAJAS...SAN JOSE...TOA ALTA...
  PAJAROS...LEVITTOWN...INGENIO...GALATEO...DORADO...CANDELARIA
  ARENAS...CANDELARIA AND CAMPANILLA.

ADDITIONAL RAINFALL AMOUNTS OF NEAR AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1841 6627 1844 6629 1846 6629 1846 6613
      1838 6621 1836 6621 1833 6624 1833 6627

$$

RIVERA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:25 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 27, 2:25 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
325 PM AST TUE SEP 27 2005

.DISCUSSION...MOISTURE REMAINED ABUNDANT ACROSS THE LOCAL AREA. THE
12Z SOUNDING CAME IN WITH PRECIPITABLE WATER OF 2.04 INCHES AND
LIFTED INDEX OF -7.2. WINDS WERE LIGHT FROM THE EAST SOUTHEAST AT
LOW LEVELS...AND MAINLY NORTH FROM MID TO UPPER LEVELS. THE UPPER
WINDS OF AROUND 30 KNOTS IS HELPING TO INCREASE THE UPPER LEVEL
VENTILATION ACROSS THE ISLANDS. AS A RESULT...SHOWERS AND
THUNDERSTORMS BEGAN TO DEVELOP OVER EL YUNQUE AREA AND ACROSS THE
INTERIOR SECTIONS OF PUERTO RICO AROUND NOON. LATER...CIVIL DEFENSE
OFFICIALS REPORTED HEAVY RAIN OVER MOROVIS AND OROCOVIS.

WATER VAPOR IMAGERY SHOWS AN AMPLIFYING TROUGH ACROSS THE CENTRAL
ATLANTIC...WITH ITS MEAN AXIS SOUTH ALONG 60 WEST. THIS UPPER TROUGH
WILL MOVE TOWARDS THE LESSER ANTILLES WEDNESDAY THROUGH THURSDAY.
SIMULTANEOUSLY...A TROUGH AND A VORTICITY MAX ARE OBSERVED AT MID
LEVELS ACROSS THE LOCAL AREA WEDNESDAY MORNING. THE COMBINATION OF
THESE TWO FEATURES WILL ENHANCE THE SHOWER AND THUNDERSTORM
ACTIVITY OVER THE LOCAL ISLANDS BEGINNING TONIGHT. THE GFS IS ALSO
SHOWING HUMIDITY VALUES GREATER THAN 80 PERCENT AT LOW LEVELS...
WHILE SATELLITE PICTURES DEPICT AN AREA OF SHOWERS AND THUNDERSTORMS
APPROACHING THE LEEWARD ISLANDS.

WEATHER CONDITIONS WILL CONTINUE VERY HUMID AND UNSTABLE THURSDAY
THROUGH SATURDAY AS A TROPICAL WAVE MOVES ACROSS THE LOCAL REGION.
THE WAVE IS CURRENTLY ALONG 45 WEST. IT IS IN THE PROXIMITY OF AN
UPPER LEVEL LOW TO THE NORTHWEST. SO...UPPER-LEVEL WINDS ARE
EXPECTED TO INHIBIT ANY TROPICAL DEVELOPMENT OF THIS SYSTEM TO OCCUR
DURING THE NEXT COUPLE OF DAYS. THE GFS MODEL IS ALSO SHOWING GOOD
THETA-E AND OMEGA VALUES ASSOCIATED WITH THE PASSAGE OF THE TROPICAL
WAVE OVER THE LOCAL AREA. THE SOUTHEAST WINDS BEHIND THE WAVE WILL
ADVECT ABUNDANT TROPICAL MOISTURE OVER THE LOCAL ISLANDS MAINLY
FRIDAY THROUGH SATURDAY. A DRIER AND MORE STABLE ATMOSPHERE WILL
INVADE THE LOCAL AREA ON SUNDAY.

&&

.MARINE...LONG PERIOD NORTH NORTHEAST...AND THEN NORTHEAST SWELLS
GENERATED FROM A LARGE NON-TROPICAL AREA OF LOW PRESSURE THAT IS
LOCATED SEVERAL HUNDRED MILES EAST OF BERMUDA BEGAN TO ARRIVE THIS
MORNING...AND WILL PEAK ON WEDNESDAY. LOCAL SPOTTERS REPORTED SEA
HEIGHTS OF 5 TO 6 ACROSS THE ATLANTIC NEAR SHORE WATERS. MARINERS
SHOULD EXPECT WIND OF 15 KNOTS OR LESS AND SEAS OF 6 TO 7 FEET
ACROSS THE ATLANTIC OFFSHORE WATERS AND THE CARIBBEAN PASSAGES. A
HIGH SURF ADVISORY IS IN EFFECT ALONG THE NORTHWEST...NORTH...
NORTHEAST COAST OF PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN
U.S. VIRGIN ISLANDS. ALSO...SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE ATLANTIC OFFSHORE WATERS UNTIL WEDNESDAY AFTERNOON. ELSEWHERE...
MARINERS SHOULD EXERCISE CAUTION UNTIL SEAS SUBSIDE.

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  88  78  88 /  50  50  50  50
STT  79  88  79  88 /  50  50  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HSA PRZ001-002-005-008-010-012-013. SCA AMZ710.
VI...HSA VIZ001.

&&

24
Hazardous weather outlook, Sep 27, 5:30 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE SEP 27 2005

PRZ001>013-AMZ710>750-281030-
630 AM AST TUE SEP 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT
LINGERING MOISTURE WILL COMBINE WITH LOCAL EFFECTS TO PRODUCE
ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS
THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. AS A RESULT SOME
MINOR LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...

OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS
IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VIZ001-002-AMZ710>730-281030-
630 AM AST TUE SEP 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE
U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

LINGERING MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WITH LOCAL
EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY
RAINFALL...MAINLY ACROSS PARTS OF THE ISLANDS. HOWEVER...NO
SIGNIFICANT FLOODING IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN
ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:08 PM CDTFlash Flood WarningJSJ18 hr
Sep 27, 6:36 PM CDTFlash Flood WarningJSJ20 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.